MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71343604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a surgery had been performed on (b)(6) 2020, the patient was dislocating.A revision surgery was performed on (b)(6) 2020 to exchange the femoral head.The stem was left in situ.The acetabular components were from zimmer.The surgeon was pleased with the outcome.
 
Additional Manufacturer Narrative
It was reported that, a revision surgery was performed due to dislocation.Doctor changed sn head to a 36mm plus 12.No further complications were confirmed.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A medical investigation was conducted and confirms per email correspondence, the requested surgical records and x-rays are unavailable.Without the requested surgical records and x-rays, the clinical root cause of the dislocation cannot be concluded.The patient impact beyond the revision cannot be determined.No further medical assessment can be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.Some potential causes could include but are not limited to limited range of motion, surgical technique or patient anatomy.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 36 MM M/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11155211
Report Number1020279-2021-00280
Device Sequence Number4132461
Product Code JDI
UDI-Device Identifier03596010477286
UDI-Public03596010477286
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343604
Device Catalogue Number71343604
Device Lot Number20HM08953
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;